MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021163
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.At this moment, smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.The additional part numbers revised from the patient are: part number: 74022202 - lot number: 16msl0001a - part name: jrny ii xr baseplate sz 2 lt.Part number: 74023821- lot number: 17jm11569- part name: jrny ii xr ins xlpe lat 1-2 lt 9mm.Part number: 74023721- lot number: 17jm03146- part name: jrny ii xr ins xlpe med 1-2 lt 9mm.Part number: 71421032- lot number: 18km13677- part name: gii oval resurfacing pat 32mm.
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2018, the patient experienced an anterior cruciate ligament rupture.This adverse event was solved by a revision surgery on (b)(6) 2023, in which the (1) jrny ii cr fem ox np lt sz 3, the (1) jrny ii xr baseplate sz 2 lt, the (1) jrny ii xr ins xlpe lat 1-2 lt 9mm, the (1) jrny ii xr ins xlpe med 1-2 lt 9mm, and the (1) gii oval resurfacing pat 32mm were explanted.Patient is now recovering.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sections d4, h4, h6 and h11 were updated.Internal complaint reference: (b)(4).Section h11: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, there is no indication that the knee implant itself malfunctioned, as all components were found to be secure and undamaged during the revision surgery.The acl rupture that led to the revision was not related to the implant or the original surgical procedure.Although the exact cause of the ligament tear cannot be confirmed, a fall that occurred six months earlier may have contributed, and patient activity or injury cannot be ruled out.The revision surgery, which involved replacing the tibial baseplate and liner, was successfully performed, and the patient was subsequently withdrawn from the study.It¿s also important to note that the type of implant used is designed for cases where the cruciate and lateral ligaments are intact, which may be a factor in evaluating patient outcomes.For the femoral component, baseplate, insert and patella, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batches, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that warnings and precautions states that the patient should be warned of surgical risks, and made aware of possible adverse effects.The patient should be warned that the implant can become damaged as a result of strenuous activity or trauma.Besides, possible adverse effects section states that temporary or permanent nerve damage can result in pain or numbness of the affected limb.Periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP LT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21990989
Report Number1020279-2025-00804
Device Sequence Number18285707
Product Code JWH
UDI-Device Identifier00885556422809
UDI-Public00885556422809
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74021163
Device Lot Number18BM10491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by ManufacturerNot provided
06/06/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date06/04/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421032 / LOT NUMBER: 18KM13677.; 74022202 / LOT NUMBER:16MSL0001A.; 74023721 / LOT NUMBER:17JM03146.; 74023821 / LOT NUMBER:17JM11569.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale